Alert archive / Iowa / Tornado Warnings in 2016

Tornado Warning 24, NWS Omaha, NE

September 15, 2016Harrison County, Pottawattamie County, Iowa; Douglas County, Washington County, Nebraska

NWS Omaha, NE issued this tornado warning at Sep 15, 2016, 4:42 PM CDT for Harrison County, Pottawattamie County, Iowa; Douglas County, Washington County, Nebraska. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2016, 4:42 PM CDT (21:42 UTC)
Expired
Sep 15, 2016, 5:15 PM CDT
In force
33 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Harrison County, IA, Pottawattamie County, IA, Douglas County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 27 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 4:45 PM CDTHAIL 15 Se Blair, NE
Sep 15, 4:57 PM CDTFUNNEL CLOUDFort Calhoun, NE
Sep 15, 5:03 PM CDTHAIL 1.5Fort Calhoun, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 4:38 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

969 
WFUS53 KOAX 152142
TOROAX
IAC085-155-NEC055-177-152215-
/O.NEW.KOAX.TO.W.0024.160915T2142Z-160915T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
442 PM CDT THU SEP 15 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN HARRISON COUNTY IN SOUTHWESTERN IOWA...
  NORTHWESTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
  NORTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  EASTERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 515 PM CDT
    
* AT 442 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES SOUTHWEST OF FORT CALHOUN...OR 10
  MILES NORTHWEST OF OMAHA...MOVING NORTHEAST AT 15 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  KENNARD AROUND 500 PM CDT. 
  FORT CALHOUN AROUND 510 PM CDT. 
  BLAIR AROUND 515 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BENNINGTON...WASHINGTON...DESOTO BEND NATIONAL WILDLIFE REFUGE AND
WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 441 AND 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 99 AND 117.
 INTERSTATE 29 BETWEEN MILE MARKERS 68 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4129 9605 4135 9627 4162 9615 4150 9583
TIME...MOT...LOC 2142Z 207DEG 13KT 4138 9613 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

MILLER
5 follow-up statements
735 
WWUS53 KOAX 152148
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
448 PM CDT THU SEP 15 2016

IAC085-155-NEC055-177-152215-
/O.CON.KOAX.TO.W.0024.000000T0000Z-160915T2215Z/
HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-
448 PM CDT THU SEP 15 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHWESTERN HARRISON...NORTHWESTERN POTTAWATTAMIE...NORTH CENTRAL
DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES...
    
AT 448 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 4 MILES SOUTHWEST OF FORT CALHOUN...OR 11 MILES NORTHWEST
OF OMAHA...MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  FORT CALHOUN AROUND 500 PM CDT. 
  BLAIR AROUND 510 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE DESOTO
BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA NEAR MILE MARKER 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 102 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4135 9603 4138 9618 4161 9612 4153 9592
TIME...MOT...LOC 2148Z 208DEG 20KT 4142 9610 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

MILLER
490 
WWUS53 KOAX 152154
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
454 PM CDT THU SEP 15 2016

IAC085-155-NEC055-177-152215-
/O.CON.KOAX.TO.W.0024.000000T0000Z-160915T2215Z/
HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-
454 PM CDT THU SEP 15 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHWESTERN HARRISON...NORTHWESTERN POTTAWATTAMIE...NORTH CENTRAL
DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES...
    
AT 454 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FORT CALHOUN...OR 12 MILES NORTH OF OMAHA...MOVING
NORTHEAST AT 15 MPH. THIS STORM DOES HAVE ROTATION AND WAS CLOSE TO
PRODUCING A TORNADO EARLIER. THIS IS STILL A DANGEROUS STORM. 

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  FORT CALHOUN AROUND 505 PM CDT. 
  BLAIR AROUND 515 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE DESOTO
BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA NEAR MILE MARKER 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 105 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4136 9603 4138 9618 4161 9612 4153 9592
TIME...MOT...LOC 2154Z 206DEG 13KT 4143 9608 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

MILLER
343 
WWUS53 KOAX 152159
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT THU SEP 15 2016

IAC085-155-NEC055-177-152215-
/O.CON.KOAX.TO.W.0024.000000T0000Z-160915T2215Z/
HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-
459 PM CDT THU SEP 15 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHWESTERN HARRISON...NORTHWESTERN POTTAWATTAMIE...NORTH CENTRAL
DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES...
    
AT 458 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FORT CALHOUN...OR 12 MILES NORTH OF OMAHA...MOVING
NORTHEAST AT 15 MPH. OFF DUTY NWS PERSONNEL REPORT A FUNNEL CLOUD
WITH THIS STORM. 

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  FORT CALHOUN AROUND 510 PM CDT. 
  BLAIR AROUND 515 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE DESOTO
BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA NEAR MILE MARKER 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 105 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4138 9602 4138 9618 4161 9612 4153 9592
TIME...MOT...LOC 2158Z 205DEG 13KT 4144 9609 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

MILLER
908 
WWUS53 KOAX 152204
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
504 PM CDT THU SEP 15 2016

NEC055-152213-
/O.CAN.KOAX.TO.W.0024.000000T0000Z-160915T2215Z/
DOUGLAS NE-
504 PM CDT THU SEP 15 2016

...THE TORNADO WARNING FOR NORTH CENTRAL DOUGLAS COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.

LAT...LON 4141 9602 4143 9615 4161 9612 4153 9592
TIME...MOT...LOC 2203Z 186DEG 12KT 4146 9609 

$$

IAC085-155-NEC177-152215-
/O.CON.KOAX.TO.W.0024.000000T0000Z-160915T2215Z/
HARRISON IA-POTTAWATTAMIE IA-WASHINGTON NE-
504 PM CDT THU SEP 15 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHWESTERN HARRISON...NORTHWESTERN POTTAWATTAMIE AND SOUTHEASTERN
WASHINGTON COUNTIES...
    
AT 503 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FORT CALHOUN...OR 13 MILES NORTH OF OMAHA...MOVING
NORTH AT 15 MPH. THE FUNNEL THAT WAS WITH THIS STORM HAS DISIPATED 
BUT THERE IS STILL ROTATION WITH THIS STORM. 

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  BLAIR AROUND 515 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE DESOTO
BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA NEAR MILE MARKER 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 105 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4141 9602 4143 9615 4161 9612 4153 9592
TIME...MOT...LOC 2203Z 186DEG 12KT 4146 9609 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MILLER
171 
WWUS53 KOAX 152211
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 PM CDT THU SEP 15 2016

IAC085-155-NEC177-152220-
/O.EXP.KOAX.TO.W.0024.000000T0000Z-160915T2215Z/
HARRISON IA-POTTAWATTAMIE IA-WASHINGTON NE-
511 PM CDT THU SEP 15 2016

...THE TORNADO WARNING FOR SOUTHWESTERN HARRISON...NORTHWESTERN
POTTAWATTAMIE AND SOUTHEASTERN WASHINGTON COUNTIES WILL EXPIRE AT 515
PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PARTS OF WASHINGTON AND POTTAWATTAMIE COUNTIES.

LAT...LON 4141 9602 4143 9615 4161 9612 4153 9592
TIME...MOT...LOC 2207Z 207DEG 13KT 4146 9609 

$$

MILLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Sep 15, 3:20 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 15, 3:20 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
320 PM CDT THU SEP 15 2016

.SHORT TERM...(tonight through Sunday)
Issued at 301 PM CDT THU SEP 15 2016

Primary concern tonight is convective development and overall
effects as an upstream trough and cold front move into the region.

Convection has festered most of the morning in northeast NE and
while it was never strong, it was very efficient at generating
rainfall with a report of 4.3 inches in Knox county. Additional
convection has fired in northeast NE this afternoon in response to
the tail end of the first piece of energy moving away from the
region...within an overall very moist environment with PW values
around 150% of normal this morning.

20z objective surface analysis indicated the cold front was well
west of the forecast area, however a subtle warm front had pushed
through the mid Missouri valley with temps now in the lower 80s
across much of the area. Most recent HRRR model continues to
suggest strong and possibly severe storm development in northeast
NE into northwest IA...which may become more west/east oriented
resulting in training of cells through the evening north of the
Platte River. Am concerned that given environmental moisture which
is 1-2 standard deviations above normal, warm cloud depths, high
moisture transport on a continued low level jet, this is an area
that could be primed for flash flooding given 300-500% above
normal rainfall in the last 7 days. Thus will issue a flash flood
watch for a few counties north of the Platte River tonight.
Elsewhere, while heavy rain will be possible with storms as the
upper low pushes in from the west, enough of a cold pool may
develop to help keep storms progressive.

Regarding severe potential tonight, environmental shear of 30-40
knots combined with mixed CAPE of 2000-2500 J/Kg should be
sufficient for rotating storms with wind and hail potential in the
stronger storms, but given decent low level turning near the warm
frontal boundary there will also be a small tornado threat that
we'll have to monitor. Will have fairly high pops 60-80% across
the forecast area tonight, with timing initially in northeast NE,
then spreading east southeast into the remainder of the forecast
area by late evening and overnight.

Storm chances linger in southeast NE on Friday, but should push
east of the forecast area Friday evening.

Dry and mild weather persists Saturday. Models hint at a weak wave
quickly moving across the Plains Saturday night so have added a
slight chance of rain for some areas. Wave should be east of the
area by Sunday with dry weather expected.

.LONG TERM...(Sunday night through Thursday)
Issued at 301 PM CDT THU SEP 15 2016

Dry weather early in the period, with rain chances returning by
Tuesday night through Thursday, although models are not in good
agreement with the GFS more bullish on precip and the ECMWF more
dry.

&&

.AVIATION...(18Z TAFS for KOFK...KLNK and KOMA.)
Issued at 1230 PM CDT THU SEP 15 2016

Visible satellite imagery as of 17z indicates low clouds gradually
mixing out across southeast Nebraska and southwest Iowa, a trend
which should continue northward as we progress through the
afternoon. As such, expect ceilings to gradually lift, though MVFR
conditions may still persist. There is a considerable amount of
uncertainty where and when thunderstorms will develop later today
due to the absence of a well-defined boundary in the area. Current
thinking is that storms may begin to affect the KOFK area by mid
afternoon and continue through this evening. At KOMA and KLNK, the
better thunderstorm chances may be delayed until this evening into
tonight.

&&

.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through late tonight for NEZ015-033-034-
     043>045.

IA...Flash Flood Watch through late tonight for IAZ043-055-056.

&&

SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...Mead
Hazardous weather outlook, Sep 15, 10:49 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1049 AM CDT THU SEP 15 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-160600-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1049 AM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
THIS AFTERNOON INTO EVENING AHEAD OF A COLD FRONT MOVING THROUGH
CENTRAL NEBRASKA. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR
SEVERE WEATHER...INCLUDING THE POTENTIAL FOR LARGE HAIL...DAMAGING
WINDS...FLOODING RAINFALL AND A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NON-SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE COLD FRONT AS
IT ADVANCES SOUTHEAST THROUGH THE AREA ON FRIDAY.

THERE WILL BE MORE CHANCES FOR THUNDERSTORMS FOR TUESDAY AND
WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EVENING.

In the hours before

Local storm report, Sep 15, 12:48 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1248 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HEAVY RAIN       2 W BLOOMFIELD          42.60N 97.69W
09/15/2016  M4.30 INCH       KNOX               NE   PUBLIC

            OCCURRED IN LESS THAN TWO HOURS WITH THE STORMS EARLIER
            TODAY.

&&

MEAD
Special weather statement, Sep 15, 3:16 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT THU SEP 15 2016

NEZ032-033-043-044-152045-
DODGE NE-COLFAX NE-STANTON NE-CUMING NE-
316 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STANTON...
NORTHWESTERN DODGE...SOUTHWESTERN CUMING AND NORTHERN COLFAX COUNTIES
UNTIL 345 PM CDT...

AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF CLARKSON...OR 24 MILES SOUTHEAST OF
NORFOLK...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSON...DODGE...HOWELLS...LEIGH...SNYDER...
MAPLE CREEK RECREATION AREA AND 10 MILES WEST OF WEST POINT.

LAT...LON 4158 9724 4174 9725 4189 9691 4171 9678
TIME...MOT...LOC 2016Z 232DEG 30KT 4178 9709

MEAD
Special weather statement, Sep 15, 3:38 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
338 PM CDT THU SEP 15 2016

IAZ055-NEZ044-045-052-152115-
HARRISON IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-
338 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...WESTERN
DOUGLAS...SOUTHEASTERN DODGE AND WASHINGTON COUNTIES UNTIL 415 PM
CDT...

AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WATERLOO...OR 13 MILES WEST OF OMAHA...MOVING NORTH AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN OMAHA...BLAIR...VALLEY...WATERLOO...KENNARD...ELKHORN...
BENNINGTON...WASHINGTON AND DESOTO BEND NATIONAL WILDLIFE REFUGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167.
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 435 AND 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 108 AND 117.

LAT...LON 4121 9620 4127 9635 4163 9634 4155 9598
TIME...MOT...LOC 2037Z 193DEG 29KT 4127 9628

MEAD
Special weather statement, Sep 15, 4:04 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
404 PM CDT THU SEP 15 2016

IAZ055-069-NEZ045-052-053-152130-
HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-SARPY NE-
404 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN POTTAWATTAMIE...DOUGLAS...SOUTHEASTERN WASHINGTON AND
NORTHWESTERN SARPY COUNTIES UNTIL 430 PM CDT...

AT 404 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 3 MILES SOUTH OF KENNARD TO NEAR ELKHORN.
MOVEMENT WAS NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OMAHA...BLAIR...MISSOURI VALLEY...FORT CALHOUN...WATERLOO...
KENNARD...MODALE...ELKHORN...CARTER LAKE...BENNINGTON...BOYS TOWN...
CRESCENT...MAGNOLIA...WASHINGTON...
DESOTO BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4172 9586 4131 9586 4117 9629 4148 9629
TIME...MOT...LOC 2104Z 231DEG 27KT 4142 9620 4128 9622

MILLER
Local storm report, Sep 15, 4:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
425 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             WASHINGTON              41.40N 96.21W
09/15/2016  M1.75 INCH       WASHINGTON         NE   TRAINED SPOTTER

&&

VDEWALD
Local storm report, Sep 15, 4:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
437 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 WSW BENNINGTON        41.35N 96.21W
09/15/2016  E1.75 INCH       DOUGLAS            NE   CO-OP OBSERVER

            GUST OF 50 KNOTS ALSO ESTIMATED.

&&

PEARSON

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 3:45 PM CDTFlash Flood WatchOAXHarrison, Monona, Shelby12 hr
Sep 15, 4:10 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie35 min
Sep 15, 4:49 PM CDTSevere Thunderstorm WarningOAXHarrison41 min
Sep 15, 5:09 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie38 min
Sep 15, 5:50 PM CDTSpecial Weather StatementOAXMonona40 min
Sep 15, 6:06 PM CDTAreal Flood AdvisoryOAXMonona5 hr
Sep 15, 6:25 PM CDTSevere Thunderstorm WarningOAXMonona35 min
Sep 15, 6:34 PM CDTFlash Flood WarningOAXMonona4 hr
Sep 15, 6:44 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona46 min
Sep 15, 6:54 PM CDTFlash Flood WarningOAXHarrison, Monona4 hr
Sep 15, 3:16 PM CDTSpecial Weather StatementOAXColfax29 min
Sep 15, 3:38 PM CDTSpecial Weather StatementOAXDouglas, Washington37 min
Sep 15, 3:56 PM CDTTornado WarningOAXColfax, Cuming, Dodge, Stanton34 min
Sep 15, 4:04 PM CDTSpecial Weather StatementOAXDouglas26 min
Sep 15, 4:26 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge34 min
Sep 15, 4:30 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton30 min
Sep 15, 4:38 PM CDTTornado WarningOAXCuming37 min
Sep 15, 4:53 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston37 min
Sep 15, 4:55 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge, Stanton35 min
Sep 15, 5:00 PM CDTTornado WarningOAXBurt, Cuming30 min
Sep 15, 5:07 PM CDTSpecial Weather StatementOAXDodge23 min
Sep 15, 5:27 PM CDTSevere Thunderstorm WarningOAXBurt33 min
Sep 15, 5:29 PM CDTSpecial Weather StatementOAXDixon16 min
Sep 15, 5:32 PM CDTAreal Flood AdvisoryOAXBurt, Colfax, Cuming, Platte, Stanton, Thurston5 hr
Sep 15, 5:50 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton40 min
Sep 15, 6:14 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Washington46 min
Sep 15, 6:19 PM CDTFlash Flood WarningOAXColfax, Cuming, Stanton4 hr

Nearby

Tornado Warnings in Iowa, 2016Tornado Warnings in Nebraska, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.